MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number GST45B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the gst reload couldn't fire properly.Was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences: no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? no incidence of infection or inflammation, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/31/2026.D4 batch # 812d43.Investigation summary.The product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that one gst45b reload was received fully fired.Upon further inspection, the reload was found to have damaged on the knife channel, it is possible that the knife may push the staple line and tissue forward shaving the reload knife channel.No functional test could be performed due to the condition of the reload.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 812d43, and no non-conformances were identified.Additional information was requested, and the following was obtained: please explain in detail what was the issue with the device.Was the firing sequence started but not completed? yes if yes: did the device deliver any staples? na.If yes, were the staples formed properly? na.If yes, was the staple line complete? na.Did the device cut? no.If yes, was the cut line complete? na.If yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? na.Was there any difficulty opening the device? no.If yes, how was the device removed from the patient? na.If yes, did the jaws eventually open? na.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50526539
Report Number3005075853-2026-07267
Device Sequence Number20343670
Product Code GDW
UDI-Device Identifier10705036014881
UDI-Public(01)10705036014881(17)281130(10)846D08
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGST45B
Device Lot Number846D08
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/24/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown